Alert archive / Arkansas / Frost Advisories in 2021
Frost Advisory 1, NWS Little Rock, AR
NWS Little Rock, AR issued this frost advisory at Mar 31, 2021, 4:17 AM CDT for Cleburne County, Independence County, Jackson County, Arkansas. It took effect at Apr 1, 2021, 3:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 31, 2021, 4:17 AM CDT (09:17 UTC)
- In effect from
- Apr 1, 2021, 3:00 AM CDT
- Expired
- Mar 31, 2021, 11:10 AM CDT
- In force
- Issued by
- NWS Little Rock, AR
Counties Cleburne County, AR, Independence County, AR, Jackson County, AR
The radar
The Little Rock radar (KLZK), 106 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620 WWUS74 KLZK 310917 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 417 AM CDT Wed Mar 31 2021 ARZ003>008-012>015-017-312130- /O.UPG.KLZK.FZ.A.0001.210401T0800Z-210401T1400Z/ /O.NEW.KLZK.FZ.W.0001.210401T0800Z-210401T1400Z/ Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Lawrence- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Walnut Ridge, and Hoxie 417 AM CDT Wed Mar 31 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures in the upper 20s and lower 30s. * WHERE...Portions of eastern and north central Arkansas. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ016-023>025-312130- /O.NEW.KLZK.FR.Y.0001.210401T0800Z-210401T1400Z/ Independence-Van Buren-Cleburne-Jackson- Including the cities of Batesville, Fairfield Bay, Clinton, Heber Springs, and Newport 417 AM CDT Wed Mar 31 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... * WHAT...Near to slightly above freezing temperatures. * WHERE...Independence, Van Buren, Cleburne and Jackson Counties. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 230
1 follow-up statement
263 WWUS74 KLZK 311610 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 1110 AM CDT Wed Mar 31 2021 ARZ016-023>025-010015- /O.UPG.KLZK.FR.Y.0001.210401T0800Z-210401T1400Z/ /O.EXA.KLZK.FZ.W.0001.210401T0800Z-210401T1400Z/ Independence-Van Buren-Cleburne-Jackson- Including the cities of Batesville, Fairfield Bay, Clinton, Heber Springs, and Newport 1110 AM CDT Wed Mar 31 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... * WHAT...Near to slightly below freezing temperatures. * WHERE...Independence, Van Buren, Cleburne and Jackson Counties. * WHEN...From 3 AM to 9 AM CDT Thursday. * IMPACTS...Frost and freeze conditions could kill sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ033-034-010015- /O.EXA.KLZK.FZ.W.0001.210401T0800Z-210401T1400Z/ White-Woodruff- Including the cities of Searcy, Beebe, Augusta, McCrory, and Cotton Plant 1110 AM CDT Wed Mar 31 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures in the upper 20s and lower 30s. * WHERE...White and Woodruff Counties. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ003>008-012>015-017-010015- /O.CON.KLZK.FZ.W.0001.210401T0800Z-210401T1400Z/ Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Lawrence- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Walnut Ridge, and Hoxie 1110 AM CDT Wed Mar 31 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures in the upper 20s and lower 30s. * WHERE...Portions of eastern and north central Arkansas. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this frost advisory went out at Mar 31, 4:12 AM CDT, 5 minutes earlier.
Area forecast discussion, Mar 31, 4:12 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 412 AM CDT Wed Mar 31 2021 .SHORT TERM...Today Through Thursday Night Scattered showers and thunderstorms were ongoing across Srn AR as a cold front sweeps across the state. Ahead of the front, temperatures were hovering near 70 degrees with dew point temperatures between 65-70 degrees. The front was currently near El Dorado to Monticello to Arkansas City line. N of the front, quiet weather was ongoing and very dry air was filtering into the Nrn third of the state. A few of the storms over Srn AR reached severe limits overnight with large hail the primary hazard. These storms will continue to pose a hail and isolated wind hazard until the front exited the state this morning. Aloft, an upper level trough will slide across the region later this morning and as this happens, broad forcing for ascent should trigger additional showers over much of AR. This precipitation will occur on the cold side of the front, therefore strong thunderstorms are not anticipated. Today, temperatures will remain chilly under abundant cloud cover. Highs will actually be warmest W, N, and NW where skies clear by late afternoon with readings approaching 60 degrees. Across SErn portions of the state, cloud cover and lingering precipitation should hold temperatures to around 50 degrees. Upper ridging at the surface and aloft will build into the region in the wake of the frontal passage. This will bring quiet weather conditions and below average temperatures to AR through the short term. Beginning tonight, temperatures are expected to bottom out in the upper 20s N to mid 30s S. As a result, issued a freeze warning for the Nrn two rows of counties in AR and a frost advisory for Van Buren, Cleburne, Independence, and Jackson counties where temperatures will approach or hover just above freezing. Further S, patchy areas of frost will be possible. Similar conditions will be noted Thursday night as high pressure settles in over the top of AR. The potential for a more widespread frost/freeze is possible Friday morning, therefore additional frost/freeze headlines will likely be needed. Afternoon highs on Thursday should top out in the lower 50s to lower 60s under clear skies. && .LONG TERM...Friday Through Wednesday Overall the long term period looks to be uneventful with dry conditions and a warming trend expected. With no significant differences seen in the long term models, a general blend of solutions is preferred. Period initiates with broad surface high pressure centered just to the northeast of the state. Clear skies and light winds will provide a very chilly start to the day with many areas of northern and eastern Arkansas experiencing sub freezing temperatures. Areas that do not see lows dropping below freezing will see readings at or just slightly above it. As the day progresses, the anticyclone will move slowly to the east on Friday with winds turning more to the south to southeast with time. The surface high will drift to the southeast over the weekend and be located off the coast by early next week. This in turn will bring a warming trend back to the area with temperatures going from below seasonable norms to above them. With southerly flow returning, moisture levels do increase but benign upper pattern does not support any precipitation chances at this time and will go with a dry forecast. Models do bring a front in just beyond the end of the period but until then, no significant or hazardous weather is expected outside of the cold temperatures Friday morning. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 58 32 55 29 / 30 0 0 0 Camden AR 55 36 61 32 / 60 0 0 0 Harrison AR 57 30 54 30 / 20 0 0 0 Hot Springs AR 57 34 61 32 / 50 0 0 0 Little Rock AR 55 35 59 32 / 50 0 0 0 Monticello AR 55 36 57 33 / 60 0 0 0 Mount Ida AR 59 33 60 32 / 40 0 0 0 Mountain Home AR 59 30 55 29 / 20 0 0 0 Newport AR 55 31 54 29 / 40 0 0 0 Pine Bluff AR 52 34 57 32 / 60 0 0 0 Russellville AR 60 33 60 32 / 30 0 0 0 Searcy AR 56 32 56 29 / 50 0 0 0 Stuttgart AR 52 33 56 31 / 60 0 0 0 && .LZK Watches/Warnings/Advisories... Freeze Warning from 3 AM to 9 AM CDT Thursday FOR Baxter-Boone- Fulton-Izard-Lawrence-Marion-Newton-Randolph-Searcy-Sharp-Stone. Frost Advisory from 3 AM to 9 AM CDT Thursday FOR Cleburne- Independence-Jackson-Van Buren. && Short Term...JONES / Long Term...56
In the hours before
Special weather statement, Mar 30, 11:21 PM CDT, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1121 PM CDT Tue Mar 30 2021
ARZ052>054-062-310500-
Hot Spring AR-Pike AR-Clark AR-Dallas AR-
1121 PM CDT Tue Mar 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK...SOUTHEASTERN
PIKE...NORTHWESTERN DALLAS AND SOUTHEASTERN HOT SPRING COUNTIES UNTIL
MIDNIGHT CDT...
At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm near
Okolona, or 16 miles north of Prescott, moving east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Arkadelphia... Caddo Valley...
Okolona... Gum Springs in Clark County...
Richwoods... Halfway...
Antoine... Lower Lake Recreation Area...
Curtis... Manning...
Joan... Hollywood...
Dalark... Griffithtown...
LAT...LON 3396 9338 3395 9340 3396 9346 3411 9350
3424 9278 3400 9273 3395 9337
TIME...MOT...LOC 0420Z 260DEG 39KT 3404 9339
GoudswardSpecial weather statement, Mar 31, 1:41 AM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Little Rock AR
141 AM CDT Wed Mar 31 2021
ARZ053-062-066-067-310730-
Calhoun AR-Clark AR-Dallas AR-Ouachita AR-
141 AM CDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLARK...NORTHERN
CALHOUN...SOUTHERN DALLAS AND NORTHERN OUACHITA COUNTIES UNTIL 230 AM
CDT...
At 139 AM CDT, Doppler radar was tracking a strong thunderstorm near
Whelen Springs, or 15 miles east of Prescott, moving east at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fordyce... Bearden...
Thornton... Chidester...
Whelen Springs... Highland Industrial Park...
Ellisville... White Oak Lake State Park...
Harlow... Tinsman...
Amy... Chambersville...
Eagle Mills... Harmony Grove...
Ouachita... Holly Springs...
Reader... Vaden...
Hopeville... Tates Bluff...
LAT...LON 3368 9311 3378 9310 3382 9314 3380 9318
3382 9320 3387 9320 3387 9238 3384 9234
3382 9234 3360 9235
TIME...MOT...LOC 0639Z 272DEG 44KT 3378 9312
GoudswardSpecial weather statement, Mar 31, 2:21 AM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Little Rock AR
221 AM CDT Wed Mar 31 2021
ARZ057-064-065-310745-
Lincoln AR-Desha AR-Arkansas AR-
221 AM CDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DESHA...EAST CENTRAL
LINCOLN AND SOUTHEASTERN ARKANSAS COUNTIES UNTIL 245 AM CDT...
At 221 AM CDT, Doppler radar was tracking a strong thunderstorm over
Gillett, or 16 miles northeast of Dumas, moving east at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gillett... Merrisach Lake...
Trusten Holder WMA... Arkansas Post...
Weber... Tichnor...
LAT...LON 3402 9090 3402 9099 3398 9096 3396 9097
3397 9100 3400 9102 3398 9108 3396 9109
3401 9146 3408 9145 3409 9143 3419 9144
3421 9107 3420 9109 3414 9108 3412 9111
3412 9096 3409 9092 3409 9087
TIME...MOT...LOC 0721Z 272DEG 45KT 3410 9136
GoudswardSpecial weather statement, Mar 31, 2:59 AM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Little Rock AR
259 AM CDT Wed Mar 31 2021
ARZ063-065-068-069-310845-
Bradley AR-Drew AR-Cleveland AR-Desha AR-
259 AM CDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADLEY...SOUTH
CENTRAL CLEVELAND...SOUTHWESTERN DESHA AND CENTRAL DREW COUNTIES
UNTIL 345 AM CDT...
At 259 AM CDT, Doppler radar was tracking a strong thunderstorm near
Weeks, or near Warren, moving east at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Monticello... Warren...
Dermott... Wilmar...
Green Hill... Weeks...
McGehee... Baxter...
New Hope in Drew County... Enon...
Halley... Selma...
Masonville... Collins...
McArthur... Orlando...
Carmel...
LAT...LON 3354 9224 3373 9222 3369 9128 3352 9130
3352 9132 3353 9134 3353 9135 3356 9135
3356 9145 3344 9146
TIME...MOT...LOC 0759Z 275DEG 43KT 3363 9216
GoudswardLocal storm report, Mar 31, 3:33 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
333 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 AM HAIL 2 WSW MONTICELLO 33.62N 91.82W
03/31/2021 E1.75 INCH DREW AR SOCIAL MEDIA
&&
EVENT NUMBER LZK2100547
230Special weather statement, Mar 31, 4:02 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
402 AM CDT Wed Mar 31 2021
ARZ069-310915-
Drew AR-
402 AM CDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DREW COUNTY UNTIL
415 AM CDT...
At 402 AM CDT, Doppler radar was tracking a strong thunderstorm near
Dermott, moving east at 50 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Dermott... Jerome...
Baxter... Collins...
LAT...LON 3357 9163 3360 9145 3351 9145 3339 9146
3339 9162
TIME...MOT...LOC 0902Z 267DEG 45KT 3349 9154
GoudswardThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:53 PM CDT | Special Weather Statement | LZK | Desha | 22 min |
| Mar 30, 11:21 PM CDT | Special Weather Statement | LZK | Clark | 39 min |
| Mar 30, 11:55 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Grant, Hot Spring | 35 min |
| Mar 31, 12:25 AM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Hot Spring, Jefferson | 50 min |
| Mar 31, 1:08 AM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Grant, Jefferson, Lincoln | 28 min |
| Mar 31, 1:41 AM CDT | Special Weather Statement | LZK | Ouachita | 49 min |
| Mar 31, 2:21 AM CDT | Special Weather Statement | LZK | Desha | 24 min |
| Mar 31, 2:59 AM CDT | Special Weather Statement | LZK | Drew | 46 min |
| Mar 31, 3:14 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Desha, Drew | 46 min |
| Mar 31, 3:41 AM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew, Lincoln | 34 min |
| Mar 31, 4:02 AM CDT | Special Weather Statement | LZK | Drew | 13 min |
| Mar 31, 4:17 AM CDT | Freeze Warning | LZK | Baxter, Cleburne, Fulton, Independence, Izard, Jackson and 7 more | 29 hr |
| Mar 31, 2:38 PM CDT | Freeze Watch | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 30 more | 24 hr |
Nearby
Frost Advisories in Arkansas, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.